MAUDE Adverse Event Report: ROCHE DIABETES CARE, INC. ACCU-CHEK ® AVIVA; BLOOD GLUCOSE MONITORING DEVICE

ROCHE DIABETES CARE, INC. ACCU-CHEK ® AVIVA; BLOOD GLUCOSE MONITORING DEVICE
Catalog Number 06870287001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 09/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the blood glucose monitor displayed a power issue error message on the night of (b)(6) 2019 at an unknown time.Around 12:00 a.M.On (b)(6) 2019, the patient was yelling incoherently.She was still conscious, but was unable to self-treat.The patient's son contacted the paramedics immediately because she was incoherent and not making sense when responding to questions.Upon arriving within 5 to 10 minutes, the blood glucose result was 25 mg/dl on the paramedic's meter.The patient was treated with an unknown substance via iv.The patient arrived at the hospital around 12:45 a.M.Where she was treated with an iv of an unknown substance, food, and juice.The blood glucose result upon arrival at the hospital was not provided.The patient was released from the hospital around 4:00 p.M.On (b)(6) 2019.
 
Additional Manufacturer Narrative
This supplemental mdr is being submitted as a part of a retrospective review and remediation effort based on errors that occurred in the submission of mdrs for incorrect manufacturer name and/or address.A non-conformance report (ncr) ¿ 16847 to implement corrective actions was opened on january 29, 2025.Device performance and/or risk profile are not impacted.

Brand Name
ACCU-CHEK ® AVIVA
Common Device Name
BLOOD GLUCOSE MONITORING DEVICE
Manufacturer (Section D)
ROCHE DIABETES CARE, INC.
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
SANMINA CORPORATION
13000 south memorial parkway
na
huntsville AL 35803
Manufacturer Contact
greg smith
9115 hague road
na
indianapolis, IN 46250-0457
3175212484
MDR Report Key9086886
Report Number3011393376-2019-03452
Device Sequence Number11363350
Product Code NBW
UDI-Device Identifier00365702544109
UDI-Public00365702544109
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K043474
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number06870287001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer11/22/2019
07/22/2025
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date12/16/2019
07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIPIZIDE; METFORMIN
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight88 KG